Website of Pierre-Yves Bienvenu


(version française)
Photo

Who am I?

I am currently a postdoc at the Technische Universität Graz in Austria, in the institute of analysis and number theory, belonging to the franco-austrian project Arithrand.

Previously, I worked at Max-Planck-Institut für Mathematik, Bonn, Germany.

Before that, I was a postdoc MiLyon at the Institut Camille Jordan (ICJ), Lyon/St-Etienne, France.

I graduated at the University of Bristol, where my PhD supervisor was Julia Wolf. My doctoral thesis, which I defended in june 2018, was entitled "Linear, bilinear and polynomial configurations in function fields and the primes."

I also taught at the American University in Paris.

Area of research

My research combines analytic, combinatorial, probabilistic and algebraic methods to solve arithmetical problems. It belongs to the area called arithmetic combinatorics, which has intense interactions with number theory, extremal combinatorics, harmonic analysis, ergodic theory, and various topics of theoretical computer science, such as error correcting codes, pseudorandomness etc.

A few keywords:

Contact

Address :
5010 Institut für Analysis und Zahlentheorie
8010 Graz, Kopernikusgasse 24/II (Standort Kopernikusgasse)
Austria

e-mail : lastname [at] math.tugraz.at

where lastname is bienvenu.

Publications and preprints

  1. A transference principle for systems of linear equations, and applications to almost twin primes (with Fernando Shao and Joni Teräväinen). Submitted.
  2. On additive bases in infinite abelian semigroups (with Benjamin Girard and Thai Hoang Lê). Submitted.
  3. Kneser's theorem in sigma-finite Abelian groups (with François Hennecart). Accepted for publication in the Canadian Mathematical Bulletin.
  4. On the density or measure of sets and their sumsets in the integers or the circle (with François Hennecart).
    Journal of Number Theory 212 (2020), 285–310.
  5. A note on the Bilinear Bogolyubov Theorem: Transverse and bilinear sets (with Angel Martinez and Diego Gonzalez).
    Proceedings of the American Mathematical Society 148 (2020), 23-31
  6. A note on the set A(A+A) (with François Hennecart et Ilya Shkredov).
    Moscow Journal of Combinatorics and Number theory 8 (2019), no. 2, 179-188.
  7. Linear and quadratic uniformity of the Möbius function over F_q[t] (with Thai Hoang Lê).
    Mathematika 65 (2019), no. 3, 505–529.
  8. A bilinear Bogolyubov theorem (with Thai Hoang Lê).
    European J. Combin. 77 (2019), 102–113.
  9. Polynomial equations in function fields.
    Q. J. Math., 68 (2017), no. 4, 1395–1398.
  10. A Higher-Dimensional Siegel-Walfisz theorem.
    Acta Arith. 179 (2017), no. 1, 79–100.
  11. Asymptotics for some polynomial patterns in the primes.
    Proc. Roy. Soc. Edinburgh Sect. A 149 (2019), no. 5, 1241–1290.


I also write a mathematical blog.

Teaching